Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 152, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 30, 2019, 4:12 PM EDT for Trimble County, Kentucky; Jefferson County, Scott County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2019, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 30, 2019, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, IN, Scott County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:28 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 30, 2:28 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 228 PM EDT Sun Jun 30 2019 .Short Term...(This evening through Monday) Issued at 215 PM EDT Sun Jun 30 2019 Have a couple of things to watch for in the near term. First will be the strength of scattered to numerous storms forming over the next several hours. Temperatures have gotten into the low 90s at each of our climate sites. With dewpoints around 70 and model and AMDAR soundings showing little if any inhibition, expect cells to start popping along axis where cumulus field has formed...running from Scottsburg, IN to Crestwood and Nicholasville in KY. Outflow boundaries will take over after that, with a general westward drift in coverage this evening. The second issue will be storms, now over the WI/IL border, dropping in late this evening/overnight. Most hi-res guidance has these cells dying off before they get here, as our environment likely will get worked over by this afternoon/evening's convection. Still cannot rule out some elevated cells or even just cloud cover lingering into the overnight period. Lastly, moisture from rain falling in the evening and light winds overnight should lead to some fog formation. Have highlighted area river valleys for areas of fog, but have patchy fog wording elsewhere. Guidance is not coming in overly dense with this fog...and it's not the time of year for dense fog to form either...but will watch for development overnight. && .Long Term...(Monday night through Sunday) Updated at 225 PM EDT Sun Jun 30 2019 Unsettled conditions are expected to continue throughout the work week, as a upper level trough to our north moves through the Great Lakes region. Isolated to scattered showers/storms will be possible across much of our area Tuesday through Thursday, especially with the aid of diurnal heating and any outflow boundaries that head south into our region. Fortunately, these showers/storms will be short lived, so not expecting much in the way of rainfall totals. Highs during the work week are forecast to remain in the upper 80s to lower 90s. However, dewpoints in the mid to low 70s will cause heat index values to climb into the upper 90s. Summer is definitely coming in HOT! As we head into the weekend, precip chances really begin to ramp up as a cold front extending southwest from Ontario into Iowa begins diving southeast into our region. As a result, showers will be likely ahead of this boundary. While model soundings show plenty of instability, shear values are lacking, which will cause any organized convection to be limited. Highs are forecast to cool of slightly this weekend with values reaching the mid to upper 80s. && .Aviation...(18Z TAF Issuance) Updated at 100 PM EDT Sun Jun 30 2019 Generally have a west wind at the terminals now, but expect more variable conditions with gusts in afternoon storms, first over the SDF/LEX terminals mid afternoon and then HNB and perhaps BWG into the evening hours. That rainfall could help to make for fog around daybreak at each of the sites, so have MVFR conditions for now, but conditions could be worse. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...SSC Aviation...RJS
Hazardous weather outlook, Jun 30, 12:00 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1200 PM EDT Sun Jun 30 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011600- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1200 PM EDT Sun Jun 30 2019 /1100 AM CDT Sun Jun 30 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon and evening. These storms could produce locally strong wind gusts, small hail, brief heavy rainfall, and lightning. A few storms may become severe with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An active weather pattern will continue this week with chances for showers and storms each day. Some storms could be strong with gusty winds and dangerous cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report strong or damaging winds and any hail today. AMS/EBW/RJS
In the hours before
Special weather statement, Jun 30, 2:33 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
233 PM EDT Sun Jun 30 2019
KYZ035-036-301900-
Scott-Franklin-
233 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SCOTT AND
NORTHEASTERN FRANKLIN COUNTIES...
At 232 PM EDT, a strong thunderstorm was located 11 miles northeast
of Frankfort, moving south at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Georgetown, Stamping Ground, Longlick, Skinnersburg, Duval, Woodlake,
Switzer, Elmville, Minorsville and Shiff.
LAT...LON 3824 8455 3819 8478 3835 8482 3835 8481
3834 8479 3835 8475 3837 8471 3839 8468
TIME...MOT...LOC 1832Z 337DEG 16KT 3833 8473
SSCSpecial weather statement, Jun 30, 3:09 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
309 PM EDT Sun Jun 30 2019
INZ079-KYZ032-301945-
Jefferson-Trimble-
309 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON AND NORTH
CENTRAL TRIMBLE COUNTIES...
At 309 PM EDT, a strong thunderstorm was located 11 miles north of
Madison, moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Madison, Milton, Dupont, Middlefork, Canaan, North Madison, Ringwald,
Manville, China and Belleview.
LAT...LON 3885 8520 3881 8520 3874 8532 3874 8533
3873 8533 3869 8540 3891 8553 3891 8529
TIME...MOT...LOC 1909Z 323DEG 24KT 3890 8542
SSCSpecial weather statement, Jun 30, 3:41 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
341 PM EDT Sun Jun 30 2019
INZ079-KYZ032-302015-
Jefferson-Trimble-
341 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON AND
NORTHWESTERN TRIMBLE COUNTIES...
At 341 PM EDT, a strong thunderstorm was located near Madison, moving
south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Madison, Hanover, Smyrna, Milton, Middlefork, North Madison,
Ringwald, Hanover Beach, Belleview and Wirt.
LAT...LON 3874 8529 3874 8533 3873 8533 3868 8528
3867 8532 3865 8551 3886 8550 3888 8539
TIME...MOT...LOC 1941Z 350DEG 17KT 3878 8541
SSCSpecial weather statement, Jun 30, 4:09 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
409 PM EDT Sun Jun 30 2019
KYZ057-302045-
Madison-
409 PM EDT Sun Jun 30 2019
...GUSTY THUNDERSTORMS NEAR RICHMOND...
At 408 PM EDT, radar indicated strong thunderstorms from near Harris
Ferry to near Richmond. Movement was southeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Richmond, Berea, Silver Creek, Caleast, Duluth, Peytontown, Moberly,
Bighill, Panola and Kingston.
If outdoors, seek shelter inside a building.
LAT...LON 3774 8410 3772 8410 3769 8409 3768 8410
3767 8409 3764 8413 3757 8409 3756 8416
3752 8420 3752 8430 3764 8442 3783 8421
3779 8409 3778 8411 3777 8408 3776 8409
3774 8408
TIME...MOT...LOC 2008Z 309DEG 22KT 3779 8420 3767 8431
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:33 PM EDT | Special Weather Statement | LMK | Scott | 27 min |
| Jun 30, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 24 min |
| Jun 30, 4:09 PM EDT | Special Weather Statement | LMK | Madison | 36 min |
| Jun 30, 4:29 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 31 min |
| Jun 30, 4:47 PM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Jun 30, 5:00 PM EDT | Special Weather Statement | LMK | Jessamine | 30 min |
| Jun 30, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Jun 30, 5:19 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Jun 30, 5:26 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine, Madison | 34 min |
| Jun 30, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 34 min |
| Jun 30, 5:35 PM EDT | Special Weather Statement | LMK | Spencer | 25 min |
| Jun 30, 5:40 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 35 min |
| Jun 30, 5:45 PM EDT | Special Weather Statement | LMK | Nelson | 30 min |
| Jun 30, 5:52 PM EDT | Special Weather Statement | LMK | Jefferson | 23 min |
| Jun 30, 5:58 PM EDT | Special Weather Statement | LMK | Garrard | 32 min |
| Jun 30, 6:00 PM EDT | Special Weather Statement | LMK | Franklin | 30 min |
| Jun 30, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 32 min |
| Jun 30, 6:32 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Jessamine, Mercer, Woodford | 28 min |
| Jun 30, 6:34 PM EDT | Special Weather Statement | LMK | Nelson | 41 min |
| Jun 30, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 24 min |
| Jun 30, 6:50 PM EDT | Special Weather Statement | LMK | Bullitt | 40 min |
| Jun 30, 6:58 PM EDT | Special Weather Statement | LMK | Nelson | 47 min |
| Jun 30, 7:02 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 43 min |
| Jun 30, 7:37 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 45 min |
| Jun 30, 3:09 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Jun 30, 3:41 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jun 30, 4:41 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson | 34 min |
| Jun 30, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 32 min |
| Jun 30, 5:02 PM EDT | Special Weather Statement | LMK | Clark | 28 min |
| Jun 30, 6:02 PM EDT | Special Weather Statement | LMK | Clark | 28 min |
| Jun 30, 6:28 PM EDT | Special Weather Statement | LMK | Floyd | 32 min |
| Jun 30, 6:45 PM EDT | Special Weather Statement | LMK | Washington | 30 min |
| Jun 30, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 37 min |
| Jun 30, 7:17 PM EDT | Special Weather Statement | LMK | Dubois, Orange | 28 min |
| Jun 30, 7:27 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Washington | 48 min |
| Jun 30, 7:31 PM EDT | Special Weather Statement | LMK | Harrison | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.